Feedback on Lipitor Side Effects and Usage Page 17
If you use Lipitor or another statin please help others by sharing your experience. What would you tell your best friend about using Lipitor? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Remarkable astonishing results
I am 62yo and discovered my cholesterol problem at 21yo. Reading was then 8.3mg. Since then I have been on many cholesterol drugs, pills powders etc. In the mid nineties my quack “Doctor” prescribed Lipitor 20mg. I started to feel tired and listless, yet my Cholesterol level would not go down. Within 3 mths doc prescribed 40mg, and within 6mths 80mg. I stayed on 80mg for approx 2 years and in this time my hair started to thin out. I never linked hair loss with Lipitor. As my cholesterol level did not reduce and was always around the 8mg mark I stopped taking Lipitor in 1997.
In 2000 my doc again put me onto Lipitor and again started at 20mg ended up at 80mg with no significant drop in levels within 6 mths. During this period I started to experience heavy hair Loss. I stopped taking Lipitor in 2003 but alas I lost my hair and to this day has not grown back.
In 2007 I had an angiogram with remarkable astonishing Results. Specialist reported to me that I did not have any trace of fats in my arteries and that I did not need to take Lipitor. I do have the medical results for proof Although my cholesterol level is still around the 8.3mg I do not take cholesterol drug. My body uses all the cholesterol it produces. I have now changed doctor. This is a true story however please see see your doctor and discuss this case with them then make up your own mind as we are all different. By the way with high dosage (80mg) of Lipitor daily the lowest reading was 7.4mg. (Go Figure)
Muscle pain and weakness
I took lipitor for at least a year. All of the muscle pain that others have suffered I also suffered. To prove to my doctor that lipitor was causing side effects on my body I stopped taking it for two weeks. I felt much better. Then I went back on lipitor and my body responded by an increased muscle pain and weakness. My doctor prescribed another medication.
AskDocWeb: It would be helpful to hear what your alternative is and how well that works.
All-over itches and ankle pain
For years I have suffered all-over itches and ankle pain. Missed lipitor for a number of days, and guess what? No itches and no pain. Stopped. Not enough up-front warnings.
Itching skin when warm
I have constant itching when skin is warm. Lessens when skin is cold. It this due to Lipitor, Metoprolol Tartrate, Paroxetine, Amlodipine Besylate, or Diovan HCT?
AskDocWeb: Itching is listed as one of the possible side effects of Lipitor that should be reported to your doctor.
Terrible joint and muscle pain
My doctor recently started me on Lipitor 10 mg. By the 4th day, I had such terrible joint and muscle pain throughout my whole body that I could not stand up. I immediately called my doctor and he told me to stop the drug which I did. It has been a week since I stopped the Lipitor and although the joints feel a little better, I still have very severe lower back and leg pains. I can’t even stand or sit-up without terrible pain and it hasn’t improved at all for days. How can only a few days of Lipitor cause such severe reaction? Will I ever get better? I am getting very depressed about this.
AskDocWeb: This is still controversial but one possible explanation is that your body may have been low on coenzyme Q10 before you started taking Lipitor. Statin drugs like Lipitor block mevalonic acid, which is a precursor of both cholesterol and coenzyme Q10. Blocking the production of cholesterol may lower your “bad” cholesterol level but the level of coenzyme Q10 is also lowered at the same time.
Coenzyme Q10 is found naturally in the energy-producing center of cells known as the mitochondria. It is required for making an important molecule known as adenosine triphosphate (ATP), which serves as the cell’s major source of energy and drives many biological processes, including muscle contraction and the production of protein. Coenzyme Q10 is available as a supplement and is marketed under brand names such as Co-Q10, Coenzyme Q10, LiQsorb, Liquid Co-Q10 and Q-Gel.
MY YEAR OF HELL!!!! Thanks to “LIPITOR” After my doctor put me on this unknowing at the time it caused me to have pains in my chest that sent me to the emergency room and there they said I had acid reflux. They gave me some nexium and sent me home but of course the pain didn’t go away so follow up with the doc that put me on lipitor where they sent me to get my stomach scoped, had that done couldn’t find anything but wanted me to keep taking nexium and added a liquid antacid to it.
Over the next year suffering every day and about 10 more doctors saying now I am crazy and put me on zoloft. I happened to see the lipitor ad on TV and they started rapping of the side effects a light went off in my head so the next morning I skipped my morning dose of lipitor and a few hours later ALL THE PAIN I BEEN IN FOR A YEAR WAS GONE so didn’t take it for 3 days felt fine so to make sure on the 4th day I took a lipitor and guess what the pain returned so after seeing about 12 doctors and suffering a year of HELL it was over. IM GOING TO MAKE THEM PAY there pocket books are going to hurt like I did.
Had two heart attacks 12 years ago taking 80 mg of lipitor for 12 years 145mg of tricor some days I have so much pain in legs and back cant stand up but if I dont take the drugs I die I am 72 years old so whats up?
AskDocWeb: Leg pain may indicate a serious problem and it’s listed as one of the possible side effects of Lipitor that should be reported to your doctor.
Lipitor is the problem
WTH? Why do Dr’s try to say that a problem is not related to this drug? I didn’t take Lipitor and I felt great. I started to take it and I’m itching all over and my heart started to feel as if it were pounding out of my chest, my resting h.r. at MIDNIGHT is 87!!! My normal is about 67. I am extremely tense, my jaw feels as if it’s about crack from the tension and I’m having extreme anxiety which I DO NOT have regularly.
I am generally asleep by now, normal bedtime is 10:30. I am a healthy 38 y/o w/f, I don’t take meds for this very reason. I am extremely sensitive to meds. There have been NO CHANGES IN WHAT I’M EATING, ENVIRONMENT NOR IN MY FABRIC SOFTENER, ETC. I have and will always continue to use my 100% vegan shampoo, conditioner and goat’s milk soap. There’s no way that these things that I’ve been using for years all of a sudden make me tense and raise my heart rate and b.p. coincidentally on the days / nights I take Lipitor. There is no coincidence, Lipitor is the problem, plain and simple.
It’s pretty cut and dry to me…I took the drug and felt this way, I stopped taking it for a few days and the symptoms went away, I took it again, and WHADDYA KNOW?!?!? THE SYMPTOMS ARE BACK!!! Any Dr. that tries to tell you that taking Lipitor and a lack of sleep / shortness of breath could be sleep apnea needs to get his head examined. I sleep well every night and have no respiratory issues whatsoever. But I take Lipitor and I can’t sleep and am having anxiety (some may confuse ANXIETY for shortness of breath).
Unfortunately my cholesterol issue is strictly hereditary and lowering it naturally has failed to work. Therefore I am forced to continuously try one statin after another… My mother AND father are both on Zetia and neither of them seem to have any side effects, I inform my Dr. of this and he refuses to try me on that one. I will never understand doctors…as years go by, they seem more and more to be a joke.
AskDocWeb: If enough people complain to the FDA it might stimulate some action. You can do that by going to Report Serious Adverse Events and clicking on the Begin button. They estimate that it takes an average of 36 minutes to fill out the form but hopefully it is worth the effort. Read more feedback about Lipitor.
Report – 15 – 16 – Page 17 – 18 – 19 – 20 – Last Page 23
If you find this page useful share it with others. If you have used Lipitor, use the form below to add your review of Lipitor, feedback or suggestions that may help others. Please note that all addresses are held confidential.